Why do i have nausea when I have a bladder infection?

Patient

Q: Hi. firstly I have had a big stress factor in the last couple days. I noticed this morning that I have a bladder infection. I have had this before and still have some anti-biotics from the last time so I took one this morning, with some vitamin c. The difference with this time is that I feel very nauseated. I try to vomit but nothing comes out. My lower back does kind of hurt. I was wondering if I should just continue with anti-biotics till tomorrow and see if the nausea goes away, or should I go see a doctor right away?

Symptoms:  Bladder infection with persistent nausea
Doctor

A:   Hello. Welcome to Ask The Doctor.
The nausea is not because of Bladder infection.
You are getting nausea from the antibiotics you are taking.
Stopping the antibiotics is not a good idea.
As the infection has to be treated so you need to take antibiotics.
I would advise in such scenario to take a combination of Pantoprazole and Domperidone.
This combination helps a lot in controlling nausea caused by antibiotics.
I hope it helps.
Stay Healthy.

Related Q&A

Q: I'm a 32 year old male. I've been experiencing mild urinary retention for the past two weeks that came on suddenly. ...

Q: I was really sick with a stomach bug last week, it really effected my bowels to put it nicely. So much so my butt hol...

Q: I have chronic bladder infection for 6 months. I prescribed pyridium I told one yesterday but I have been having real...

Q: Son 32 has prostititus. Can marijuana use cause bladder infection or prostititus infection

Q: Should I be concerned with a liver panel of an AST 23 and ALT 13. This would give me a 1.8 > AST /ALT which seems to ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews